Funnel Cloud, Palm Beach
- When
- July 13, 2:45 PM EST
- Where
- Palm Beach County, 0.69 mi S of South Bay
- Reported by
- Social Media
- Coordinates
- 26.660, -80.720
A video sent via social media showed a funnel cloud produced by a thunderstorm in South Bay, FL.
Scattered showers and thunderstorms developed along the sea breeze in the late afternoon over the interior and pushed towards the East Coast due to prevailing southerly/southwesterly flow. As these storms developed in the interior during peak heating hours, they produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Scattered showers and thunderstorms developed along the sea breeze in the late afternoon over the interior and pushed towards the East Coast due to prevailing southerly/southwesterly flow. As these storms developed in the interior during peak heating hours, they produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 13, 2:43 PM EST, 2 minutes earlier.
Area Forecast Discussion National Weather Service Miami FL 343 PM EDT Mon Jul 13 2020 .Short Term (Rest of Today and Tuesday)... Scattered showers and thunderstorms are developing across South Florida this afternoon. Additional convection is continuing to develop along outflow boundaries. Southwesterly flow will continue to focus the bulk of the convection over the interior and east coast. The main impacts being heavy rainfall, lightning and an isolated strong wind gust possible. Hi-res model guidance has much of the activity moving offshore and diminishing by early evening hours with only a few lingering remnant boundaries and storms remaining. As we move into tomorrow a little drier airmass and some SAL over South Florida will limit the overall coverage across the region. Scattered convection will once again be possible as both the Gulf coast and the east coast seabreeze look to develop. The east coast seabreeze, at least with latest hi-res guidance looks to be able to push a littler further inland away from the coast then previous days. Overall impacts remain the same across South Florida with typical summer afternoon thunderstorms. High temperatures tomorrow will be in the low to mid 90s with triple digit heat indices continuing across South Florida. .Long Term (Tuesday Night through Monday)... High pressure aloft will begin to spread across southern portions of the United States, eventually merging with the western Atlantic Subtropical Ridge (aka Bermuda High). Drier air in the mid levels and some subsidence will keep convective coverage somewhat limited through midweek. This will quickly change as the remainder of the week evolves. The strong well defined ridge to our north will help with a strong easterly flow from the Caribbean through the Gulf of Mexico. A series of disturbances will begin to move through the region starting as early as Thursday. With each passing wave of tropical moisture, diurnally driven showers and T'storms will be enhanced respectively. Going into the upcoming weekend, conditions appear to be trending wetter. Late in the week a TUTT will develop and traverse through the area bringing an uptick in rain chances. As this feature moves west into the gulf, the GFS pings a fairly interesting mid level feature across the region. A modest gyre-like feature develops over Cuba, the FL Straits, and western Gulf with very modest vorts rotating around this feature. The ECM doesn't have this feature, but does have the aforementioned TUTT in relative close proximity. Regardless, either solution looks to keep the train of tropical moisture over our region through the remainder of the long term period with heavy rain possible. As for temperatures continued to drop modestly across the board this weekend and early next week as confidence in rain/cloud cover continues to gradually increase. && .Marine... South/southwesterly winds over the local South Florida waters with scattered showers and thunderstorms. Heavy rainfall with gusty and erratic winds are possible in or near any showers and thunderstorms. Easterly wind flow will return later this week with increased tropical moisture and rain chances. && .Aviation (18z TAFs)... Southwesterly wind flow with scattered showers and thunderstorms developing this afternoon and will continue into this evening, with VCTS for all sites. MVFR/IFR conditions are possible with any storms that move directly over the terminals. Convection will diminish later this evening with light winds returning overnight. && .Preliminary Point Temps/PoPs... West Palm Beach 76 92 77 92 / 10 40 10 50 Fort Lauderdale 79 92 80 91 / 10 40 10 40 Miami 78 93 79 93 / 10 40 10 40 Naples 78 91 77 93 / 20 30 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...33/Kelly Aviation...33/Kelly Beach Forecast...33/Kelly Short Term...33/Kelly Long Term...28/Frye
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 936 AM EDT Mon Jul 13 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 936 AM EDT Mon Jul 13 2020 ...THUNDERSTORMS THIS AFTERNOON/EVENING INTERIOR/EAST COAST... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will develop and push eastward as the day progresses. The greatest chances of thunderstorms will be across the interior and east coast especially during the afternoon and evening hours. The strongest storms could contain gusty winds, frequent lightning, and heavy downpours. Wind: The strongest thunderstorms could contain wind gusts in excess of 45mph. Flooding: There could be some localized street flooding across the urban and low lying areas due to heavy downpours and high rainfall rates from thunderstorms. Waterspouts: A waterspouts are possible with showers and storms over the South Florida waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are anticipated across South Florida each afternoon, with the primary threat being localized flooding due to heavy rainfall. Frequent lightning, locally strong wind gusts, and potentially waterspouts may accompany the strongest storms that develop. Heat indices in the triple digits are possible across portions of South Florida each afternoon. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The Miami radar (KAMX), 121 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 funnel cloud. Local standard time, as filed.
A video sent via social media showed a funnel cloud produced by a thunderstorm in South Bay, FL.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899561.